Aa
A
A
A
Close
Addiction: Substance Abuse Community
32.1k Members
Avatar universal

PAWS? 6 weeks off of Vicodin and 8 weeks off of Tramadol?

I'm having a hard time figuring out if what I'm experiencing is from the Vicodin or Tramadol. I've been feeling extremely bored and also experiencing severe anhedonia/dysphoria ever since I quit these drugs. I have a feeling that this is caused by the Tramadol because whenever I took it to get high, the Tramadol would make me feel mentally numb, like it made me feel dumb and not mentally sharp. Tramadol may not be powerful in the traditional opiate way, but it seems like it has a profound effect on your way of thinking. My brain feels like it's fried and like I'll never feel pleasure from things I used to love.

One weird thing about Tramadol is that even though I'm off of it, it seems to almost nullify the effects of other drugs. I would have been 8 weeks off of the Vicodin as well because I stopped both these drugs at the same time, but I took Vicodin to ease withdrawal symptoms after 14 days off of all drugs, and to my surprise, I didn't feel ANY euphoria from the Vicodin. I still felt the depressing effects of it when I came down from it, but no euphoria AT ALL. Also, yesterday I took a 10mg Adderall XR after not having any for 2 months, and there were NO euphoria, concentration benefits, or ANY mental benefits from it AT ALL. The Adderall did make me feel really stimulated physically like caffeine, but there were no anxious feelings at all.

Either the Tramadol or Vicodin withdrawal is making my brain drained of endorphins or something like that. When do you guys think I will get my natural endorphins back? Also, do you think this is PAWS?

BTW, I was using Vicodin off and on for a year before I quit, but have not used more than 60mgs of hydrocodone in a day since September 20th, 2015. I was using Tramadol whenever I would try to get off of Vicodin during this 1 year of use.
2 Responses
7163794 tn?1457366813
COMMUNITY LEADER
IMO...this is a trip you will just have to take.  We numbed ourselves for so long that it takes a while for our brains to get clear and function correctly.  I definatly don't think that easing w/d symptoms with other addictive substances is the way to go though.  You have to go through it.  You can help the mental issues from w/d with aftercare though.  Finding some type of recovery program that teaches you how to live without the dope is very helpful and I believe helps our brains repair quicker.  About 4 weeks after my w/d I still felt like a wet noodle, my thoughts were all over the place, no energy, I could barely make a declarative sentance.  I went and sat my *** in an N/A meeting. Of which, I received some physical relief.  Because, honestly, at first, that's what I was looking for. Of course, I found much more, but it started with just praying that my brain wasn't going to stay like that! I was scared ******** that I had done permanent damage to myself!
1 Comments
Do you think that I just lost all my progress by taking 1 Adderall yesterday? I mean is it gonna completely restart my opiate withdrawal? I already flushed the Adderall down the toilet because it didn't help, it didn't even take me out of withdrawal. I'm afraid that I just prolonged my brain from healing and getting back it's natural endorphins.

Adderall couldn't have restarted the process could it? I mean, Adderall and opiates work in a completely different way on the brain, right? BTW, that 1 Adderall XR (10mg) pill is the ONLY drug I have used since quitting the opiates. I WILL NEVER put another opiate in my body again because of the way this withdrawal has affected me.

The only other thing I've been using other than that 1 Adderall I took, is L-Tyrosine.
7163794 tn?1457366813
COMMUNITY LEADER
No, it shouldnt but had it given you the relief u were looking for how easy would it have been to take another one?  I think when were desperate for relief were vulnerable. Taking good multivitamin, l-tyrosine, i bought Gaba  750 from GNC which helped with fixing neurotransmitters. The problem is these are the after effects of doing drugs for long periods of time and i think people get frustrated when their not back to normal quickly. It takes time....just like anything else worth having. It was told to me very early on you just have to be ok, with not being ok for a little while. Consider the aftercare, in all seriousness. The chances of tour success at this go up dramatically when getting into a recovery program. What i found at N/A was a group of misfit, terminally unique boneheads like me. And it was reassuring to not be alone in this! The computer is fine, but face to face is much better.
Have an Answer?
Top Addiction Answerers
495284 tn?1333894042
City of Dominatrix, MN
Avatar universal
phoenix, AZ
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Is treating glaucoma with marijuana all hype, or can hemp actually help?
If you think marijuana has no ill effects on your health, this article from Missouri Medicine may make you think again.
Julia Aharonov, DO, reveals the quickest way to beat drug withdrawal.
Tricks to help you quit for good.
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.